Texas, 2013Drought in Texas, March 19 to 31, 2013
March 19 to 31, 2013 · NWS FWD · 4 events in 4 counties and zones
With little rainfall during the month of March, Ellis, Kaufman, Rains, and Tarrant County were downgraded into severe drought in the March 19th issuance of the US Drought Monitor.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $4,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With little rainfall during the month of March, Ellis, Kaufman, Rains, and Tarrant County were downgraded into severe drought in the March 19th issuance of the US Drought Monitor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 18, 7:14 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 18, 7:14 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT MON MAR 18 2013
.UPDATE...
A BAND OF HIGH CLOUDS CONTINUES TO MOVE ACROSS NORTH TEXAS THIS
EVENING. THE AWIPS DISTANCE/SPEED TOOL INDICATES THAT THE CIRRUS
IS MOVING EAST SOUTHEAST AT AROUND 60 KNOTS...WHICH SHOULD BRING
THE BACK EDGE OF THE CIRRUS EAST OF PARIS TO LAMPASAS LINE BY 06Z.
HAVE SENT AN UPDATE TO ADJUST THE CLOUD COVER AND ADJUST THE
HOURLY TEMPERATURE/DEW POINT TRENDS.
58
&&
.AVIATION...
/00Z TAFS/
CONCERNS...POSSIBLE MVFR CIGS AT KACT TUESDAY MORNING AND AFTERNOON.
A COLD FRONT HAS MOVED THROUGH ALL THE TAF SITES WITH NORTH TO
NORTHEAST WINDS PREVAILING THROUGH THE EVENING. OVERNIGHT...THE
WINDS WILL BECOME MORE EASTERLY AND MAINTAIN AN EASTERLY COMPONENT
THROUGH MOST OF THE DAY ON TUESDAY. AS ANOTHER FRONT MOVES ACROSS
THE REGION LATE TOMORROW AFTERNOON...THE WINDS WILL RETURN TO THE
NORTHEAST. WIND SPEEDS THROUGH THE PERIOD WILL MOSTLY REMAIN AT
OR BELOW 10-11 KTS.
HIGH CLOUDS WILL MAINTAIN A PRESENCE FOR MUCH OF THE PERIOD AND
THERE COULD BE SOME MVFR CIGS REACHING THE WACO AREA TUESDAY
MORNING AND AFTERNOON. MOST OF THE MODELS INDICATE MOISTURE
POOLING AHEAD OF THE NEXT FRONT TOMORROW WITH CIGS BETWEEN 025-035
KFT AFFECTING WACO. MOST OF THE MVFR CIG BASES COULD REMAIN WEST
OF KACT WITH A LOW END VFR DECK AROUND 3500 FT MOVING OVER THE
AIRPORT IN THE AFTERNOON HOURS. FOR NOW WILL MENTION A SCATTERED
MVFR CLOUD DECK AROUND 3000 FEET BEGINNING 15Z AT KACT WITH BASES
INCREASING TO 3500 FEET DURING THE AFTERNOON. SOME SCT035 MAY ALSO
REACH THE DFW TAF SITES TUESDAY AFTERNOON.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT MON MAR 18 2013/
WATER VAPOR IMAGERY INDICATES AN UPPER TROUGH BECOMING NEGATIVELY
TILTED AS IT SWINGS THROUGH THE MIDWEST AND THE MISSISSIPPI
VALLEY...PROVIDING ENERGY FOR STRONG TO SEVERE STORMS EAST OF THE
REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS OCCURRING ALONG
THE SAME FRONT THAT EXTENDS SOUTHWESTWARD INTO CENTRAL TEXAS.
SUBSIDENCE ON THE BACK SIDE OF THE UPPER TROUGH HAS KEPT THINGS
DRY ALONG THE FRONT ACROSS NORTH AND CENTRAL TEXAS THIS AFTERNOON.
CONTINUED DRY AND COOLER CONDITIONS ARE EXPECTED THIS EVENING
ACROSS ALL OF THE REGION NORTH OF THE COLD FRONT....WITH LOWS IN
THE 40S EXPECTED TONIGHT.
AN UPPER LEVEL DISTURBANCE IS PROGGED TO DEVELOP UPSTREAM TONIGHT
ALONG THE WEST COAST...AND PROPAGATE QUICKLY SOUTHEAST ACROSS
TEXAS TOMORROW NIGHT. OVERALL MOISTURE MAY BE A BIT
LACKING...BUT LIFT WILL BE SUFFICIENT TO GENERATE SHOWERS ACROSS
THE SOUTHERN HALF OF NORTH TEXAS TUESDAY NIGHT. THERE IS A SMALL
AMOUNT OF ELEVATED INSTABILITY BEING ADVERTISED BY THE LATEST MODEL
GUIDANCE SO AN ISOLATED LIGHTNING STRIKE CANNOT BE RULED OUT. AT
THIS TIME WILL LEAVE THE WX MENTIONED AS SHOWERS AS THE CHANCE FOR
THUNDER APPEARS TOO LOW TO MENTION.
WE WILL THEN BE WATCHING A COUPLE OF FEATURES AS WE HEAD TOWARDS
THE END OF THIS WEEK. ON THURSDAY...A SHORTWAVE TROUGH WILL MOVE
QUICKLY EAST FROM THE ROCKIES ACROSS THE CENTRAL PLAINS...SENDING
A COLD FRONT SOUTH INTO NORTH TEXAS THURSDAY NIGHT INTO FRIDAY.
THE ECMWF IS STILL SIGNIFICANTLY FASTER WITH THE FRONT THAN THE
GFS AND PUSHES THE BOUNDARY THROUGH THE ENTIRE AREA BY FRIDAY
MORNING. THE GFS ON THE OTHER HAND SLOWS THE FRONT ACROSS THE AREA
ON FRIDAY WHILE ANOTHER UPPER TROUGH DROPS SOUTHEAST OUT OF THE
PACIFIC NORTHWEST AND INTENSIFIES OVER THE PLAINS. THE GFS
SOLUTION STILL APPEARS A BIT TOO AGGRESSIVE WITH THE
INTENSIFICATION OF THIS UPPER LEVEL SYSTEM...AND FOR NOW WILL SIDE
A BIT CLOSER TO THE FASTER ECMWF SOLUTION. IF THE FRONT DOES
INDEED GET HELD UP AND BECOME QUASI-STATIONARY ON FRIDAY...A
BETTER CHANCE OF STRONG TO SEVERE STORMS WOULD LIKELY OCCUR ALONG
AND AHEAD OF THE BOUNDARY AS THE UPPER LEVEL SYSTEM WORKS ITS WAY
ACROSS THE PLAINS. EITHER WAY THE HIGHEST POPS WILL LIKELY OCCUR
LATE THURSDAY INTO FRIDAY WITH THE BEST CHANCES OVER THE
NORTHEASTERN COUNTIES.
BEHIND THE FRONT...MUCH COOLER CONDITIONS CAN BE EXPECTED WITH
LOWS IN THE 30S AND HIGHS IN THE 50S ACROSS THE MAJORITY OF THE
REGION FROM LATE IN THE WEEKEND THROUGH THE EARLY PART OF NEXT
WEEK.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 46 70 47 68 49 / 0 5 20 5 10
WACO, TX 46 71 46 71 50 / 0 5 30 10 10
PARIS, TX 40 66 42 65 42 / 0 5 10 5 10
DENTON, TX 42 68 42 68 47 / 0 5 10 5 10
MCKINNEY, TX 41 68 42 67 45 / 0 5 10 5 10
DALLAS, TX 46 69 47 68 49 / 0 5 20 5 10
TERRELL, TX 43 69 45 68 47 / 0 5 20 5 10
CORSICANA, TX 46 70 47 69 48 / 0 5 20 5 10
TEMPLE, TX 46 73 48 70 51 / 0 5 30 10 10
MINERAL WELLS, TX 41 69 43 69 49 / 0 5 20 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/58
Hazardous weather outlook, Mar 18, 2:23 PM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT MON MAR 18 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
323 PM CDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A LOW CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THURSDAY INTO FRIDAY AHEAD OF A COLD FRONT. AT THIS TIME...THE
SEVERE WEATHER THREAT APPEARS LOW...HOWEVER IF THE FRONT IS SLOWER
A MORE SIGNIFICANT THREAT OF SEVERE WEATHER WOULD MATERIALIZE
ACROSS THE REGION FOR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Ellis
- When
- March 19, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in severe drought (D2). However, little rain fell throughout the month and conditions deteriorated into severe drought by the end of the month.
Drought, Kaufman
- When
- March 19, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kaufman forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in severe drought (D2). However, little rain fell throughout the month and conditions deteriorated into severe drought by the end of the month.
Drought, Rains
- When
- March 19, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in severe drought (D2). However, little rain fell throughout the month and conditions deteriorated into severe drought by the end of the month.
Drought, Tarrant
- When
- March 19, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in severe drought (D2). However, little rain fell throughout the month and conditions deteriorated into severe drought by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 19 to 24, 20131 death · $20,000 · 2 events
- Lake-Effect Snow in New York, March 19 to 21, 2013$105,000 · 7 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20132 in hail · 39 events
- Heavy Snow and Damaging Winds in Washington, March 19 to 20, 2013$50,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Texas, March 19 to 20, 2013$34,000 · 1.75 in hail · 9 events
- High Wind in West Virginia, March 19, 2013$25,000 · 55 kt wind · 1 event
- Heavy Snow in Maine, March 19 to 20, 201317 events
- Heavy Snow in Maine, March 19 to 20, 201315 events
- Heavy Snow in New Hampshire, March 19 to 20, 201312 events
- Strong Wind in California, March 19, 2013$15,000 · 3 events
- Lake-Effect Snow in Michigan, March 19 to 20, 20137 events
- Flooding in Illinois, March 19 to 27, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442063, 442064, 442065, 442066.